MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS RADIOLUCENT INSERTION HANDLE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS RADIOLUCENT INSERTION HANDLE; ROD, FIXATION, INTRAMEDULLARY
Model Number 03.037.112
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, after an unknown procedure, three (3) percutaneous radiolucent insertion handle for trochanteric femoral nailing advanced (tfna) were difficult to remove from an unknown nail at the end of the operation.It is unknown if there was surgical delay.No patient consequence.This is report 1 for 4 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: investigation summary visual inspection: the percutaneous radiolucent insertion handle (p/n 03.037.112 lot 9233239) was received showing no defects or deformities observed with the socket, distal alignment tab, and the entire instrument.Functional inspection functional testing could not be completed as the mating nail was not received for evaluation.Dimensional inspection: dimensional inspection of the socket outer diameter, socket slot width, and alignment tab width were performed per specifications in drawing and using caliper ca215p.Feature & specification: socket diameter 13.45 mm f7 (-0.016 / -0.034 mm per iso 286-2, 2nd ed.2010) measured dimension: 13.42 mm feature & specification: socket slot width 1.6 mm +/- 0.1 mm measured dimension: 1.69 mm and 1.65 mm feature & specification: alignment tab width 5 mm f8 (-0.010/ -0.028 mm per iso 286-2, 2nd ed.2010) measured dimension: 4.98 mm all dimensions are conforming.Document/specification review: drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is unconfirmed for the percutaneous radiolucent insertion handle (p/n 03.037.112 lot 9233239) as no defect or deformities were identified during the investigation that may have contributed to the complaint condition.No dimensional non-conformities were observed that may have caused any inability to mate/disassemble.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 03.037.112-us, lot: 9233239, manufacturing site: hägendorf, release to warehouse date: 18.Dec.2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS RADIOLUCENT INSERTION HANDLE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8964375
Report Number2939274-2019-60305
Device Sequence Number2099459
Product Code HSB
UDI-Device Identifier10886982070562
UDI-Public(01)10886982070562
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.112
Device Catalogue Number03.037.112
Device Lot Number9233239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1